Discussions that mention trivora

Birth Control board


Quote from pumpkin04:
Hi! No, Triphasil is not being pulled from the market, however, it is a very popular drug. Generic for ortho tri cyclen so it is possible that the manufacturer is just back ordered. it happens with many drugs all the time. try getting your script transfered to a different pharmacy, they may have some in stock. if not ask your doctor to call in for othro tri cyclen. it is the same thing except it does cost more.


Triphasil is brand drug and is not a generic for Ortho Tricyclen. They're two different drugs and have a different progestin (Triphasil as levonorgestrel and Ortho TriCyclen has norgestimate) at varying dosages. However, Trivora and Tri-Levlen are generics for Triphasil, so that's an option; they're chemically identical to Triphasil.

If Trivora or Tri-Levlen are not available as well, there are many other pills with the same progestin, so you have a few options. Granted, the other pills aren't identical to Triphasil, but you'd probably be able to tolerate them pretty well. Another triphasic pills containing levonorgestrel is Estrostep.

Right now, Wyeth (Triphasil's manufacturer) is saying that the product is just temporarily out of stock, so maybe it will be readily available soon. However, it's not uncommon for prescription drugs to be "temporarily out of stock" and then never reenter the market.

Definately consult with your physician. I'm sure that the back-ordering has affected many other women in the practice, so it shouldn't come as a surprise to the office.
I have been on Trivora (generic for Triphasil) for 11 days now and am extremely nauseated mostly in the evenings, but this morning woke up nauseated and it lasted until 9am. Can’t go to sleep because I feel so bad. Starting taking Tylenol PM to help with that.

I called Wyeth and they still have no update when they will manufacture Triphasil again. I am going to try a different birth control pill next cycle.

The doctor gave me a prescription for three different pills, guess I will wind up trying all of them.

Thanks for listening, nothing to do about this but complain.
Elephant, i am going thru the same thing right now, i am so aggrivated!!!!!!!!!!! i am scared to take the Trivora, I called 3 pharmacies they said Triphasil is on backorder with no information on when it will be back, i been on Triphasil for 3 years with no complaints at all, worked wonderfully, I just dont know what to do, the pharmacist assured me that if I had no adverse reactions to the Triphasil, then the Trivora should be fine as well, but i am not sure, i have been reading things on here that make me scared...is it getting any better on the Trivora? Maybe it will take a few weeks to get used to it??
Sorry to say that I did not feel better until I after I finished 14 days on the Trivora. I can't deal with how badly I felt on it. I can not feel terrible for two weeks of every month. Also, I am hoping that I will feel okay for the rest of the month (time will tell). I am now on day 17. I will try a different prescription when this one is finished. (I think she gave me APRI and Ortho Cyclen, not sure which I will try 1st?) Will have to get the generic of Ortho Cyceln - since my insurance will not cover it and the brand drug would cost me $80.00 a month, the generic $7.00. I think Apri is a generic also of some other brand name drug.

The doctor gave me three different prescriptions to try, so I guess that's what I will do.

I called Wyeth three days ago? and the representative told me that it is still out of stock and he has no information when it will be produced again. Sounds like it will not be - to me.

I would get sort of sick the first day of Triphasil, but thought that I could deal with that, compared to what other pills had put my body through.

If one of these other pills do not work for me, really I just do not know what I will do. I guess I will find myself in the doctor's office pleading for a direction to take.
Elephant -

I took ortho-tricyclen before I was put on Triphasil and it made me very nauseas, I only took maybe a weeks worth and had to stop, the nausea was overwhelming. I can take a little nausea but this was unbelievable.

I called 3 different pharmacies and they told me that if the Triphasil gave me no side effects then the generic should not either, I may just give the Trivora a try, is the only side effect you are having from the Trivora nausea? Is there any other bad side effects?

There is also another generic of Triphasil called Tri-Levlen 28, but not sure about their side effects. Lets keep our fingers crossed that the Triphasil comes back.
HI elephant,

how are you feeling now on the Trivora? I know its been a few weeks, did the nausea calm down some? Did you try eating some saltine crackers for the nausea or some pretzels sometimes it helps me when i feel nauseaus.

I am waiting for my period to come and i will be starting on the trivora myself, I just can't wait to be back on something,, i am really suffering now with horrible PMS.

I will let you know about my side effects on it , but hopefully i will have none!!!!!!